MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MICROKNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION MICROKNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00532810
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block e1: initial reporter city is (b)(6); reported here as city name exceeded character limit for designated field.Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.Imdrf impact code f2301 captures the reportable event of additional device used (rescue rat tooth / alligator grasping forceps) to retrieve the detached needle knife inside the patient.
 
Event or Problem Description
It was reported to boston scientific corporation that a microknife xl was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat stenosis of the bile duct performed on (b)(6) 2025.During the procedure, the microknife xl needle cutter became loose.It was reported that the needle detached and fell inside the patient.The detached needle was successfully retrieved using rescue rat tooth / alligator grasping forceps.The procedure was subsequently completed using a different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fully recovered.Note: it was reported that the device was energized when not in contact with tissue; however, per the instructions for use (ifu), precaution: it is recommended to maintain direct and constant contact with tissue when applying electrocautery current.Failure to do so may result in broken cut wire, damage to the endoscope and/or patient injury.

Brand Name
MICROKNIFE XL
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23992246
Report Number3005099803-2026-00097
Device Sequence Number16082975
Product Code KNS
UDI-Device Identifier08714729172017
UDI-Public(01)08714729172017(17)270508(10)36476614
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K973826
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00532810
Device Catalogue NumberM00532810
Device Lot Number0036476614
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Initial Report FDA Received Date01/07/2026
Date Device Manufactured05/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown